Illinois, 2001Damaging Wind in Illinois, August 9, 2001
August 9, 2001 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 9, 1:30 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 9, 1:30 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT THU AUG 9 2001
A COLD FRNT WL BE PUSH ACRS MO TNGT AND ERLY FRI...SO KP LIKELY IN
THE FCST FOR TNGT AND 30% FOR FRI MORNG. ALL MDLS AGR WITH THE NEXT
24H FCST. FWCS AND MAVS TEMPS AND POPS VERY CLOUSE.
COMPUTED LIS FOR LATE THIS AFTN SHWD -10 OVER N-CNTRL MO AND
MORE STABLE LIS WL BE PUSH INTO NRN MO TNGT AND IN CNTRL MO ON FRI.
AT THIS TIME APPEAR WARM AND HUMID AIR MASS WL BE PUSH S OF CWA...SO
WL INCLD COOL FOR MRNG LOW FRI AND SAT NGT. TEMPS WL WARM IN THE
MID 80S ACRS OUR AREA BY SUN AND MON. ALSO AFTER THIS ROUND OF
SHOWES AND TSTMS TNGT...DRY WX PTN THRU MOST OF NEXT WEEK.
SCT SHWRS AND FEW TSTMS HAVE DEVELOP ERLY THIS AFTN FRM S-CNTRL MO
INTO NE MO AND W-CNTRL IL...THEY SHWD CONTINUE THROUGH THIS EVE AND
TNGT.
.STL...NONE
In the hours before
Special weather statement, Aug 9, 11:05 AM CST, 4 hours 5 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-092300-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 PM CDT THU AUG 9 2001
THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
THE THREAT AREA FOR SEVERE STORMS IS ALONG AND NORTH OF A LINE
EXTENDING FROM JUST SOUTH OF HANNIBAL MISSOURI EAST TO VANDALIA
ILLINOIS.
FOR THE PERIOD: THIS AFTERNOON AND TONIGHT.
THE WEATHER OUTLOOK: THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A
COLD FRONT WHICH WILL MOVE SOUTHWARD INTO NORTHERN PORTIONS OF
MISSOURI AND ILLINOIS THIS EVENING. SOME OF THESE STORMS MAY BECOME
SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WINDS.
Thunderstorm Wind, Madison
- When
- August 9, 3:10 PM CST
- Where
- Madison County, Alton
- Measured
- 55 kt (63 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.900, -90.167
Amateur radio spotters reported trees uprooted at the intersection of Davenport and State Street. 5 to 6 inch limbs were also snapped off trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, August 9, 20011 death · $40,000 · 1.75 in hail · 13 events
- Heat in Missouri, August 9, 20011 death · 37 events
- Heat in Texas, August 9, 20011 death · 1 event
- Hail and Damaging Winds in New York, August 9, 2001$682,000 · 2 in hail · 22 events
- Flood and Damaging Winds in Wisconsin, August 9, 20011 injured · $125,000 · 56 kt wind · 11 events
- Hail and Damaging Winds in Michigan, August 9, 2001$177,000 · 53 kt wind · 10 events
- Flash Flood and Hail in Ohio, August 9, 2001$156,000 · 50 kt wind · 12 events
- Lightning Strike in Michigan, August 9, 2001$150,000 · 1 event
- Lightning Strike in New York, August 9, 2001$100,000 · 1 event
- Damaging Wind in Texas, August 9, 2001$80,000 · 61 kt wind · 1 event
- Lightning Strike in North Dakota, August 9, 2001$75,000 · 1 event
- Damaging Winds in Vermont, August 9, 2001$57,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262738.